MAUDE Adverse Event Report: NATUS NEUROLOGY INCORPORATED EDX BASE UNIT

NATUS NEUROLOGY INCORPORATED EDX BASE UNIT
Model Number 515-015300
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ref natus complaint#(b)(4).The customer was shipped an exchange edx base unit, serial number (b)(6), for resolution.The customer was sent instructions for the return of the affected base unit, to natus.Risk review: (b)(4) rev 33 emg/ iom middleton products risk assessment spreadsheet hazard id 2.2 cause - electronic component short-circuits or malfunctions in a way which causes flame/ fire effect (harm) - fire could cause death or serious injury to operator, patient or others.Residual risk: medium inherent to use of emg equipment.The hazards identified have been evaluated and found to be in compliance with a known standard.As noted in qms-001647, hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.Further investigation to be carried out.
 
Event or Problem Description
Part 515-015300 edx base unit - power on system and unit sparked.The equipment started pulsing while unattended.The staff heard it and unplugged the system because it was smoking.There was also a burnt plastic like smell.The customer then re-plugged the machine, it started pulsing and smoking again.No injuries reported.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint#(b)(4).No related capas.The customer returned the affected base unit, to natus.(b)(6) 2024: per ebs depot repair notes, depot repair looked at the base unit and the gnd to +15v has a 5.8ohm short.+15 output of the power supply is shorted and burnt up.The device is currently with engineering for further investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint# (b)(4).Installation date of the device: serial (b)(6) - december 19, 2023.Investigation results: power supply output is burnt up.Gnd to +15volts is a 5.8ohm short.Replaced power supply, burned-in 24hrs and edx base passed functional test.Root cause/probable root cause: suspect output cap c25 shorted and burnt up.Recommended actions: no action, this is the first time this failure has been seen.Failure confirmed: yes.Investigation result code: neuro sbu|failure electrical component.

Brand Name
EDX BASE UNIT
Common Device Name
EDX BASE UNIT
Manufacturer (Section D)
NATUS NEUROLOGY INCORPORATED
3150 pleasant view road
middleton WI 53562
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, H91PD 92
EI   H91PD92
Manufacturer Contact
3150 pleasant view road
middleton, WI 53562
MDR Report Key18746352
Report Number3010611950-2024-00001
Device Sequence Number3729481
Product Code GWJ
UDI-Device Identifier00382830037433
UDI-Public00382830037433
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515-015300
Device Catalogue Number515-015300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer01/29/2024
Not provided
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/22/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown